MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS RETRIEVAL BASKET; DISLODGER, STONE, BILIARY

BOSTON SCIENTIFIC CORPORATION SPYGLASS RETRIEVAL BASKET; DISLODGER, STONE, BILIARY
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blocks d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code a051104 captures the reportable event of basket failure to release stone.Imdrf impact code f2301 captures the reportable event of additional device required.Imdrf impact code f1001 captures the reportable event of absence of treatment.Imdrf impact code f08/ captures the reportable event of hospitalization or prolonged hospitalization.Imdrf impact code f2202 captures the reportable event of endoscopic procedure.
 
Event or Problem Description
It was reported to boston scientific corporation (bsc) that a spybasket was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) on (b)(6) 2024.During the procedure, the basket was advanced over a 7 mm stone and closed.The basket got stuck and was not able to be removed from the duct.The basket was left inside the patient and the catheter was removed during attempts to dislodge.They tried using electrohydraulic lithotripsy (ehl), brush, retrieval snare, and mechanical lithotripsy to remove the stone.As a result, the procedure has been cancelled.The patient was admitted in the hospital for three (3) days.The patient elected not to have surgery, but to have laser to break the stone.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported to boston scientific corporation (bsc) that a spybasket was used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) on (b)(6) 2024.During the procedure, the basket was advanced over a 7 mm stone and closed.The basket got stuck and was not able to be removed from the duct.The basket was left inside the patient and the catheter was removed during attempts to dislodge.They tried using electrohydraulic lithotripsy (ehl), brush, retrieval snare, and mechanical lithotripsy to remove the stone.As a result, the procedure has been cancelled.The patient was admitted in the hospital for three (3) days.The patient elected not to have surgery, but to have laser to break the stone.**additional information received on 03sep2024: the patient underwent an endoscopic procedure to have the detached basket retrieved on (b)(6) 2024.
 
Additional Manufacturer Narrative
Block h2: correction.Block h6 (device codes) have been updated.Blocks d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code a051104 captures the reportable event of basket failure to release stone.Imdrf impact code f2301 captures the reportable event of additional device required.Imdrf impact code f1001 captures the reportable event of absence of treatment.Imdrf impact code f08/ captures the reportable event of hospitalization or prolonged hospitalization.Imdrf impact code f2202 captures the reportable event of endoscopic procedure.Block h11: this report was amended to update international medical device regulators forum (imdrf) codes.Incomplete coding of this event was identified during a retrospective review of complaints associated with capa-8580, which focused on identifying and remediating incomplete coding of events.Block h11: based on the available information, boston scientific could not confirm the reported event of basket failure to release stone and device difficult to remove.The device was not returned for analysis; therefore, a technical analysis could not be performed.It was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.A labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu)/ product label.Additionally, basket failure to release stone is noted within the instructions for use (ifu) as a known possible adverse event related to the use of the device.A risk review was completed and confirmed that the event of basket failure to release stone was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.
 
Event or Problem Description

Brand Name
SPYGLASS RETRIEVAL BASKET
Common Device Name
DISLODGER, STONE, BILIARY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key19777556
Report Number3005099803-2024-03388
Device Sequence Number8181049
Product Code LQR
UDI-Device Identifier08714729965886
UDI-Public08714729965886
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K071066
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer09/03/2024
03/27/2026
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date09/25/2024
04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown